Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Indianapolis, IN

May 26, 2007Carroll County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 26, 2007, 9:45 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 9:45 PM EDT (01:45 UTC)
Expired
May 26, 2007, 10:34 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Carroll County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:51 PM EDTHAIL 0.75Battle Ground, IN
May 26, 9:51 PM EDTHAIL 0.88Delphi, IN
May 26, 9:51 PM EDTHAIL 0.88Lafayette, IN
May 26, 10:12 PM EDTHAIL 0.88Delphi, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 270145
SVRIND
INC015-157-270245-
/O.NEW.KIND.SV.W.0031.070527T0145Z-070527T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF LAFAYETTE...

* UNTIL 1045 PM EDT

* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST LAFAYETTE...OR ABOUT 6 MILES NORTHWEST
  OF LAFAYETTE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BATTLE GROUND BY 950 PM EDT...
  DELPHI BY 1010 PM EDT...
  FLORA BY 1020 PM EDT...
  CAMDEN BY 1025 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4058 8678 4071 8646 4070 8638 4051 8638
      4038 8696 4055 8703

$$

JK
3 follow-up statements
000 
WWUS53 KIND 270156
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT SAT MAY 26 2007

INC015-157-270245-
/O.CON.KIND.SV.W.0031.000000T0000Z-070527T0245Z/
CARROLL-TIPPECANOE-
955 PM EDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN TIPPECANOE AND CARROLL COUNTIES...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR LAFAYETTE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELPHI BY 1005 PM EDT...
  CAMDEN BY 1015 PM EDT...
  FLORA BY 1020 PM EDT...

HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN LAFAYETTE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4058 8678 4071 8646 4070 8638 4051 8638
      4038 8696 4055 8703

$$
JK
000 
WWUS53 KIND 270217
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SAT MAY 26 2007

INC157-270226-
/O.CAN.KIND.SV.W.0031.000000T0000Z-070527T0245Z/
TIPPECANOE-
1016 PM EDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPECANOE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM LEFT THE COUNTY.

LAT...LON 4058 8678 4071 8646 4070 8638 4051 8638
      4047 8651 4048 8654 4045 8663 4045 8668
      4052 8671 4057 8670

$$

INC015-270245-
/O.CON.KIND.SV.W.0031.000000T0000Z-070527T0245Z/
CARROLL-
1016 PM EDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CARROLL COUNTY...

AT 1008 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 12 MILES SOUTH OF
DELPHI...OR ABOUT 11 MILES EAST OF LAFAYETTE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORA BY 1025 PM EDT...

HAIL UP TO THE SIZE OF NICKLES HAS BEEN REPORTED IN DELPHI WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4058 8678 4071 8646 4070 8638 4051 8638
      4047 8651 4048 8654 4045 8663 4045 8668
      4052 8671 4057 8670

$$
JK
000 
WWUS53 KIND 270234
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1034 PM EDT SAT MAY 26 2007

INC015-270244-
/O.CAN.KIND.SV.W.0031.000000T0000Z-070527T0245Z/
CARROLL-
1034 PM EDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY.

LAT...LON 4058 8678 4071 8646 4070 8638 4051 8638
      4047 8651 4048 8654 4045 8663 4045 8668
      4052 8671 4057 8670

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:25 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 26, 7:25 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT SAT MAY 26 2007

.DISCUSSION...

.AVIATION...DISCUSSION FOR 00Z TAFS

ALL MODELS HAVING WEAK WRMFNT REMAINING OVER NORTHERN INDIANA
THROUGH THE NIGHT...THEN TURNING INTO COLD FRONT AND MOVING SOUTH
ACROSS INDIANA SUNDAY. AIR TO SOUTH OF FRONT IS MODERATELY WARM AND
UNSTABLE.

WITH THIS SCENARIO SCATTERED TSRA CONTINUING OVER AREA OVERNIGHT IN
RESPONSE TO VERY WEAK DISTURBANCES PASSING ALOFT. TSRA BECOMING MORE
WIDESPREAD SUNDAY AS FRONT MOVES SOUTH. NEITHER WIND SHEAR OR
STABILITY GOOD FOR SEVERE WEATHER...BUT ISOLD IFR CIGS VSBYS AND
GUSTS TO 20-30 KTS POSSIBLE IN CORE OF THUNDERSTORMS. AWAY FROM
THUNDERSTORMS VFR CIGS AND VSBYS WILL PREDODMINATE...BUT LCL VSYBS
4-5SM PSBL IN HAZE LATE TONIGHT AND EARLY SUNDAY IN THIS HUMID AIR
MASS. WINDS CONTINUING S TO SW 5-10 KNOTS UNTIL FRONT
PASSES...LIKELY AFT 18Z.

&&

SHORT TERM.../TONIGHT THRU SUNDAY/...EARLY THIS AFTERNOON SFC
ANALYSIS SHOWS FRONTAL BOUNDARY NRN IL AND SRN LWR MI. PATCHY THIN
SPOTS IN ALTOCU DECK HAVE ALLOWED FOR SOME DIM SUNSHINE RESULTING IN
AXIS OF INSTBY ACROSS CENTRAL INDIANA TRIGGERING SCT SHRA AND ISOLD
TSRA. OUTFLOW BNDRY JUST SOUTH OF CWA ALSO ENHANCING CU WITH ISOLD
TSRA. CLOUDS...MOIST GROUND AND HIGHER DEW POINTS HAVE SLOWED THE
RISE IN TEMPS BUT THEY SHOULD STILL REACH MID 70S TO LOWER 80S.

MAIN FORECAST ISSUE WL BE POPS.

NO SIG INITIALIZATION ERRORS AND MODELS IN PRETTY GOOD AGREEMENT AND
IN LINE WITH CURRENT FCST.

TONIGHT...MAINLY SCT DIURNAL TSRA SHOULD END MID EVE ACROSS
CENTRAL INDIANA. MORE ORGANIZED CONVECTION WILL CONTINUE IN WRM
SECTOR ACRS MO INTO NRN IL AND OVRSPREAD SRN WI...SRN MI AND NW IN.
SOME SHOWER DVLPMNT ALONG OUTFLOW BOUNDARIES FROM THIS PCPN COULD
REACH INTO FAR N CWA LATE SO HAVE CONTINUED HIGHS POPS THERE.
FAIRLY EXTENSIVE CLOUD COVER AND SOMEWHAT ELEVATED DEWPOINTS WILL
KEEP MINS ABOVE MAV GUIDANCE.

SUN...GFS/NAM AGREE THAT THE SFC FRONT WILL SAG INTO CENTRAL INDIANA
IN THE AFTERNOON BUT PROBABLY STALL HERE. WITH WIND FIELDS
STRENGTHENING SOME EXPECT ONGOING PCPN AT DAYBREAK TO SAG SLOWLY SE
ACROSS OUR CWA AND TO ALONG I-70 BY MIDDAY. DYNAMICS AND INSTBY WILL
NOT BE SIGNIF AND THUS SVR THREAT NOT EXPECTED THOUGH BRIEF HEAVY
DOWNPOURS ARE. SIMILAR TO TODAY SOUTHERN COUNTIES SHOULD HAVE A
PERIOD OF SUNSHINE AND REACH THE LOWER 80S WHILE NORTHERN COUNTIES
WITH MORE EXTENSIVE CLOUD AND EARLIER PCPN SHOULD REMAIN IN MID OR
UPPER 70S.

LONG TERM.../SUN NIGHT THRU MID WEEK/...SYS CURRENTLY OVR THE NRN
PLAINS XPCTD TO PUSH EWD ACRS THE NRN GRTLKS AND INTO SERN CANADA BY
MON. WK BOUNDARY ASSOCIATED WITH THIS SYS XPCTD TO STALL OUT OVR OR
NR THE LOCAL AREA BEFORE DISSIPATING BY MON NIGHT. WL KEEP POPS
GOING INTO MON NIGHT AS MODELS CONT TO SUGGEST MOD AMOUNTS OF SFC
INSTABILITY AND LTL CAPPING ON MON. 500MB HGTS BEGIN TO RISE BY TUES
AS NEXT SYS DIGS INTO THE NRN PLAINS...SO THIS SHOULD CAP THINGS OFF
FOR MINIMAL PCPN THREAT BY TUES UNTIL NEXT SYS ARRIVES LTR IN THE
WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION/SHORT TERM...DT
LONG TERM...JAS
Hazardous weather outlook, May 26, 9:04 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT SAT MAY 26 2007

INZ037>042-045>049-051>057-060>065-067>072-280115-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
904 PM EDT SAT MAY 26 2007 /804 PM CDT SAT MAY 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE NIGHT...BUT WILL
DIMINISH AFTER 200 AM EDT. A FEW STORMS MAY BE STRONG WITH SMALL HAIL
AND GUSTY WINDS BEFORE 200 AM EDT. CLOUD TO GROUND LIGHTNING IS A
THREAT WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO OCCUR
SUNDAY...ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY EVENING.
THE COMBINATION OF MARGINAL INSTABILITY AND RATHER WEAK WIND SHEAR
SUGGESTS THAT THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW
SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED SUNDAY...BUT LIGHTNING
IS ALWAYS A THREAT WITH ANY STORM.

SCATTERED STORMS WILL ALSO BE POSSIBLE MONDAY AND AGAIN NEXT
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-036-043-044-280115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-PARKE-
904 PM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE LIKELY...MAINLY BEFORE 200 AM EDT. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEFORE 200
AM. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO OCCUR
SUNDAY...ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY EVENING.
THE COMBINATION OF MARGINAL INSTABILITY AND RATHER WEAK WIND SHEAR
SUGGESTS THAT THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW
SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED SUNDAY...BUT LIGHTNING
IS ALWAYS A THREAT WITH ANY STORM.

SCATTERED STORMS WILL ALSO BE POSSIBLE MONDAY AND AGAIN NEXT
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, May 26, 9:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT SAT MAY 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             PINE VILLAGE            40.45N 87.25W
05/26/2007  M0.88 INCH       WARREN             IN   EMERGENCY MNGR

&&

MSHARTRA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:55 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren50 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.